What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 22, 5:55 PM CST, 5 minutes earlier.
Area forecast discussion, Feb 22, 5:55 PM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
555 PM CST Thu Feb 22 2018
.AVIATION...
For the ArkLaTex, a warm front stretches from KLFK to KRSN/KMLU
and continues lifting Northward. VLIFR-IFR for most sites attm
except KMLU now well behind the boundary. Cigs/vsby issues will
linger well into daylight on Friday with models showing more TSTM
activity along the warm frontal boundary currently affecting KGGG
and soon for KTXK/KTYR. Warm front will lift past terminals with
MVFR/VFR expected late period and L/V winds. Outlook is for more
TSTMS for Sat and the next weak cold front drying us for 2/3 days.
/24/
&&
.PREV DISCUSSION... /issued 322 PM CST Thu Feb 22 2018/
DISCUSSION...
Complex fcst continues. Warm front now along a line from just se
of Lufkin to just s of Monroe, pushing nwd. The presence of this
front will make the temp fcst overnight a bit tricky, as some
areas may actually see rising temps overnight. Otherwise,
convective trends over the last couple of hours have decreased in
intensity and coverage.
Warm front to continue its trek nwd tonight, lining up parallel to
the disturbed swly flow aloft. This interaction along with the
abundant deep layer moisture available will set up for another
round of flash flooding overnight and Friday, especially across
the northwestern half of the CWA. Additional rainfall amounts of
one to three inches are expected, with isold higher amounts
possible. Elsewhere s of the front, sct shwrs/tstms will be
possible, capable of dropping an isold inch or so in a short
amount of time. Although some areas may see a break in precip, any
storm will be capable of producing flash flooding due to the
already saturated soils and full creeks/rivers. Have therefore
extended the Flash Flood Watch through midnight Friday night for
the entire region.
The front will gradually move n of our area late Friday into early
Saturday morning, giving us somewhat of a break from the heavy
rainfall. However, a potent upper trof will move into the Southern
Plains Saturday and bring another round of convection along a cold
front. Once again, our nwrn areas will likely be impacted the
most with an area of strong thunderstorms setting up ahead of the
trof Saturday morning. Once the trof moves closer, the front will
move through our region quickly Saturday evening/night. Flash
flooding will remain a threat for at least the nwrn portions of
our region, but some uncertainty with regard to the flash flood
threat for the remainder of the region has kept the watch from
being extended further in time. Will allow subsequent shifts to
make the call, but expect that at least some portion of the watch
will eventually need to be extended through Saturday night. In
addition to the flooding threat, conditions will be favorable for
some severe storms. Strong upper level dynamics/deep layer shear
coupled with marginal instability and strong frontal forcing will
allow for a damaging wind and isold tornado threat to set up
during Saturday.
Front will finally move through and bring rain to an end by early
Sunday morning. However, a secondary shortwave on the heels of
Saturday's trof will leave the front stalled just to our s and
eventually bring it back nwd. Have left some PoPs in across mainly
the srn half of the area through early Monday morning before the
shortwave departs to the e and forces the front s of our region.
Monday looks dry for most of the region, but swly flow aloft and a
warm front will return quickly to bring more rain, possibly of the
heavy variety, for Tuesday through /and possibly beyond/ the end
of the pd. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 58 73 63 76 / 100 70 40 90
MLU 61 80 65 81 / 40 60 40 50
DEQ 50 60 55 71 / 100 100 80 90
TXK 51 63 59 73 / 100 100 50 90
ELD 54 69 60 76 / 100 100 40 90
TYR 49 68 62 73 / 100 90 50 90
GGG 53 71 62 74 / 100 80 40 90
LFK 59 78 66 77 / 70 50 30 90
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Friday evening for ARZ050-051-059>061-
070>073.
LA...Flash Flood Watch through Friday evening for LAZ001>006-010>014-
017>022.
OK...Flash Flood Watch through Friday evening for OKZ077.
TX...Flash Flood Watch through Friday evening for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
24/12Hazardous weather outlook, Feb 22, 3:36 PM CST, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
336 PM CST Thu Feb 22 2018
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-232145-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
336 PM CST Thu Feb 22 2018
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Moderate to possibly heavy rainfall will return to portions of
the Four-State Region this afternoon and again tonight. Additional
rainfall amounts of one to three inches will exacerbate any
ongoing flooding and may bring flooding to new areas, especially
in the I 30 corridor and surrounding areas. A Flash Flood Watch
remains in effect through midnight Friday night.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
Moderate to heavy rainfall will persist on Friday across portions
of the Four-State Region leading to a continual threat for flash
flooding. Precipitation should shift north of the region by Friday
night. An approaching upper level disturbance and associated cold
front will bring additional rainfall for portions of the region
on Saturday, and the threat for flash flooding will continue.
Aside from the flooding potential, some of these thunderstorms
could become strong to severe with damaging winds and isolated
tornadoes the primary threats. The severe and heavy rainfall
threat will diminish from west to east Saturday night with the
frontal passage.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed for ongoing and
additional flooding.
12
In the hours before
Local storm report, Feb 22, 1:47 PM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
147 PM CST THU FEB 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM FLASH FLOOD RINGGOLD 32.33N 93.29W
02/22/2018 BIENVILLE LA LAW ENFORCEMENT
BIENVILLE PARISH ROADS HIGH WATER; WEST END
OF JOT'EM DOWN RD, GROVER JONES ROD FROM
BLUE RIDGE BACK TOWARD GIBSLAND
(IMPASSABLE), IRON BRIDGE RD NORTH AND W OF
GIBSLAND, DOMINO RD, DANZY RD, KENNETH RD,
CC RD, CASTOR CREEK RD, GUIN RD AT THE
BRIDGE, SHADY GROVE RD BETWEEN LA 155 AND
501 AT FOURCHER CREEK AND ON EAST SIDE OF
SHADY GROVE RD, CABIN CK RD, PINE GROVE RD
AT VARIOUS CULVERTS, DANVILLE RD AT THE
COULEE CK RD BRIDGE.
&&
25Local storm report, Feb 22, 1:56 PM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
156 PM CST THU FEB 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM FLASH FLOOD WEST MONROE 32.52N 92.15W
02/22/2018 OUACHITA LA LAW ENFORCEMENT
FLOODING ON 100 BK OF FORTY OAKS RD; 200
BLCK OF WASHINGTON ST; HWY 80 NEAR CALHOUN
MDSCH; 300 BK OF NORRIS LN; 300 BLK OF
BLAZIER LN; WASHING ST @ NEW NATCH; LA 3033
@ CHINERE LAKE DAM; 1000 BLK OF JONESBORO
RD; 2800 AND 2900 BLK OF NEW NATCH RD;
EDWARDS RD @ TRAD; 1600 BLK OF ARKANSAS RD,
BRIDGE OUT ROAD CLOSED; CADEVILLE LODGE RD;
KENDALLWOOD RD @ VANCIL RD, WASHOUT ROAD
CLOSED; COX ST @ RIDGE DR BRIDGE OUT, ROAD
CLOSED, PER OUACHITA PARISH SO FACEBOOK
POST.
&&
25Local storm report, Feb 22, 1:57 PM CST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
157 PM CST THU FEB 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD MONROE 32.52N 92.08W
02/22/2018 OUACHITA LA LAW ENFORCEMENT
FLOODING REPORTED LA 134 1/4 MILE EAST OF
SWARTZ FAIRBANKS RD; HWY 554 IN PERRYVILLE
NEAR GRAVEL PITS, BARNES RD, PER OUACHITA
PAR SO FACEBOOK POST.
&&
25Local storm report, Feb 22, 2:00 PM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CST THU FEB 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM FLASH FLOOD RINGGOLD 32.33N 93.29W
02/22/2018 BIENVILLE LA LAW ENFORCEMENT
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM
RINGGOLD. BIENVILLE PARISH ROADS HIGH WATER;
WEST END OF JOT'EM DOWN RD, GROVER JONES ROD
FROM BLUE RIDGE BACK TOWARD GIBSLAND
(IMPASSABLE), IRON BRIDGE RD NORTH AND W OF
GIBSLAND, DOMINO RD, DANZY RD, KENNETH RD,
CC RD, CASTOR CREEK RD, GUIN RD AT THE
BRIDGE, SHADY GROVE RD BETWEEN LA 155 AND
501 AT FOURCHER CREEK AND ON EAST SIDE OF
SHADY GROVE RD, CABIN CK RD, PINE GROVE RD
AT VARIOUS CULVERTS, DANVILLE RD AT THE
COULEE CK RD BRIDGE.
&&
25Local storm report, Feb 22, 2:17 PM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
217 PM CST THU FEB 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM FLASH FLOOD JONESBORO 32.24N 92.71W
02/22/2018 JACKSON LA LAW ENFORCEMENT
CHATHAM CEMETARY RD CLOSED.
&&
25Local storm report, Feb 22, 2:45 PM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CST THU FEB 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM FLASH FLOOD 4 NE FOUKE 33.31N 93.84W
02/22/2018 MILLER AR AMATEUR RADIO
MILLER COUNTY ROAD 22 CLOSED BETWEEN MC 249
AND MC 10.
&&
25